Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 09.04.2010
From: Abbie

Subject: Update & Rheum nurse had me in tears & so angry!

Hi guys! What a day! My GP rang back this morn in the end. Told him since stopped pred last Tues things have got progressivley worse and everything is so painful and swollen. He said on top of morph pills I can take 6 spoons morph liquid which was a relief coz been taking 4-5 lol. He said coz so young didn't want me on more morph and coz trying to see If mtx shots working didn't want me back on steroids. Said to phone rheumy nurse, see what she says, push for apt that should've had 2wks ago and he'll see me Sat. Left message on nurses answerphone. She finally rang back at 5pm. When told her was put on morph 2 1/2wks ago, she commented in a tone of voice that basically said 'why do u need that?'. Told her got even worse since stopped steroids a week last Tuesday. She asked what dose i'd been on and even though she gave me the depot steroid injection at the last apt and gave me the prescription for the pred I told her it was 10mg for 4wks then 5mg for 4wks. And when I answered her and confirmed I did stop after that she said in a really awful voice. Well it's not suprising, you're supposed to come off 1mg a week, didn't you know that. I said I didn't but I was due to see her before the end of the 8wks but the apt never came through despite myself and my GP phoning her and us both being told I wouldn't be seen now unless i'm still in pain after 6mtx injections (I have 5th tomorrow) , she said in a real patronising way "oh sweetie! Do u think we need to see you in clinic?". Well it's been left that she'll TRY and sort me out an apt for next week. Well I don't cry easily and don't get angry easily but I came off the phone fuming and burst into tears. Am I being unreasonable? I'm just in so much pain and so swollen my skin is really tight. I just want some relief from it all. Argh!
reply | back to forum

Date: 09.04.2010
From: Kirstine

Subject: Re: Update & Rheum nurse had me in tears & so angry!

I wouls put in a complaint. I had a horrible conversation when i first contacted the rummy nurse (she was patronising and very sharp with me) i did complain but didnt get her name so doupt anything will have been brought up with them.
Im sick of the telephone manner of some NHS plAces.... Discrasefull, they would be the first ones to comment if the patents are even slightly upset and angry on the phone...maby we should do the same! Aaaagggggghhhhhh!!!!! Lol ok rant over, i know exactly how you feel and you definetly arnt alone. Make sure you mention it next time you get an appointment. X
reply | back to forum

Date: 09.04.2010
From: Sally

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Abbie, I'm really sorry you are going through this. I remember now that you said you'd come off the steroids quite rapidly. I'm not surprised then that you are in so much trouble. I think you've got to speak to your consultant, or take yourself into A&E today. It seems as if you have been very badly advised about your steroids. Why can't you go back on them for a couple of weeks and then start to reduce them properly????? I think I told you I've been dropping 1mg every two weeks and even that is causing problems. My gp said it was far better to be on them a bit longer and reduce slowly. Abbie, please, please get yourself to A&E asap to get your meds sorted out or push to talk to a consultant on the phone about them. You can't go on like this.I'm worried about you.

Let us know what happens.
reply | back to forum

Date: 09.04.2010
From: Verity

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Hey Abbie, I agree with Sally. If you feel it really is too much then go to A&E. Theyre unlikely to fob you off like the rummys. They'll be able to give you instant pain relief anyway, may even aspirate some of your joints? Which ones are inflamed so much that theyre hard? I know how that feels and other than the actual pain it just makes me feel totally sick.
Thinkin of you xx
reply | back to forum

Date: 09.04.2010
From: sally

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Abbie, how are you this evening? I hope you managed to get something sorted out today?
xx
reply | back to forum

Date: 10.04.2010
From: Abbie

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Hi guys! So sorry I've not checked in till now just had no get up and go. Well my nurse didn't phone back yesterday with an apt for next week like promised. I saw my GP today and He was fab. Really not impressed with the way I've been handled. He's given me some more steroids. He said hosp prob won't be amused but they're not the ones suffering so much pain and they're not hurrying up with my apt. Everything is so swollen, included my right calve and if you touch it you leave finger dents in it. Thought of that makes me feel sick. Dr has also increased my 12hr morphine so fingers crossed! Thanks guys X
reply | back to forum

Date: 10.04.2010
From: Sally

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Fantastic Abbie, hope those steroids take effect very quickly. Make sure they don't let you drop them down so fast this time as am sure that is why you are in so much trouble at the moment. Really pleased your GP was there for you. Enjoy the morphine!
((((()))))
xx
reply | back to forum

Date: 10.04.2010
From: Lynn B

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Abbie thats realy good to hear, At least you have your GP behind you, hope the pain eases soon tc xx
reply | back to forum

Date: 11.04.2010
From: Abbie

Subject: Re: Update & Rheum nurse had me in tears & so angry!

Thanks guys! Yes my GP is a diamond! After next week he's away for 3wks but has handed my case over to another GP who also is fantastic it's just she doesn't know much about my Arthritis but i'm sure he'll properly fill her in. X
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

3+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board